Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 24, 2005, 1:18 AM CDT for Vilas County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2005, 1:18 AM CDT (06:18 UTC)
- Expired
- Jul 24, 2005, 1:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Vilas County, WI
The radar
The Marquette radar (KMQT), 131 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 11:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 240619 SVRGRB WIC125-240645- /O.NEW.KGRB.SV.W.0084.050724T0618Z-050724T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 118 AM CDT SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 145 AM CDT * AT 116 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR PHELPS...OR ABOUT 13 MILES NORTH OF EAGLE RIVER...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PHELPS BY 125 AM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4631 8931 4591 8930 4590 8903 4629 8884 $$ KALLAS
2 follow-up statements
000 WWUS53 KGRB 240629 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 128 AM CDT SUN JUL 24 2005 WIC125-240645- /O.CON.KGRB.SV.W.0084.000000T0000Z-050724T0645Z/ VILAS WI- 128 AM CDT SUN JUL 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CDT FOR EASTERN VILAS COUNTY... AT 125 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR PHELPS...OR ABOUT 14 MILES NORTHEAST OF EAGLE RIVER...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4629 8913 4591 8925 4590 8903 4629 8885 $$ KALLAS
000 WWUS53 KGRB 240645 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 145 AM CDT SUN JUL 24 2005 WIC125-240655- /O.EXP.KGRB.SV.W.0084.000000T0000Z-050724T0645Z/ VILAS WI- 145 AM CDT SUN JUL 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY EXPIRES AT 145 AM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 6 AM CDT. LAT...LON 4629 8913 4591 8925 4590 8903 4629 8885 $$ KALLAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:45 PM CDT, 9 hours 33 minutes earlier.
Area forecast discussion, Jul 23, 3:45 PM CDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT SAT JUL 23 2005 .SHORT TERM...LEADING LINE OF SEVERE CONVECTION ASSOCIATED WITH LARGE CONVECTIVE COMPLEX HAS EXITED THE SOUTHERN PORTION OF THE FORECAST AREA AND HAS MOVED INTO SOUTHERN WI. LARGE TRAILING STRATIFORM PRECIPITATION REGION OVER THE SOUTHERN HALF OF THE FORECAST AREA WILL PROVIDE SOME WIDESPREAD CONTINUOUS LIGHT RAIN ALONG WITH A FEW RUMBLES OF THUNDER FOR THE NEXT HOUR OR TWO BEFORE DIMINISHING. TODAYS CONVECTION HAS KEPT FRONTAL BOUNDARY SOUTH OF WISCONSIN...BUT AS MCS DEPARTS SURFACE WARM FRONT SHOULD BEGIN TO HEAD NORTHWARD TOWARD THE FORECAST AREA AS 850 MB WINDS FCST TO INCREAST TO 40 TO 50 KNOTS AND VEER MORE WEST SOUTHWESTERLY OVERNIGHT. 850 TEMPS SOAR OVERNIGHT AS 850 JET CRANKS UP WITH +24C ISOTHERM PUSHING TO EXTREME SOUTHERN PORTION OF FORECAST AREA BY 12Z SUNDAY. CONTINUED CHANCE POPS OVER THE ENTIRE FCST AREA OVERNIGHT GIVEN STRONG WAA. HOWEVER...ATMOSPHERE HAS GOTTEN PRETTY WELL WORKED OVER WITH TODAYS CONVECTION...THUS WILL TAKE A WHILE FOR ATMOSPHERE TO REBOUD. ANY CONVECTION THAT DEVELOPS IN WAA ZONE WILL LIKELY NOT OCCUR UNTIL AFTER MIDNIGHT. VERY WARM DAY IN STORE FOR SUNDAY AND HAVE MADE VERY LITTLE CHANGES TO PREVIOUS FORECAST. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. COMPLEX FORECAST EARLY IN THE PERIOD AS MODELS SIGNIFICANTLY DIFFER ON THE POSITION OF THE FRONT AND PRECIPITATION LATE SUNDAY NIGHT INTO MONDAY EVENING. GFS MORE AGGRESSIVE WITH PRECIPITATION DURING THIS TIME PERIOD...WHILE ETA/NGM PUSH THE FRONT AND PRECIPITATION SOUTH OF OUR AREA. WITH RIDGE ACROSS THE SOUTHERN UNITED STATES...LEANED TOWARD A FURTHER NORTH SOLUTION AS FRONTS BEEN HAVING A HARD TIME GETTING TO FAR SOUTH OF THE AREA. THEREFORE...TRENDED TOWARD THE GFS MODEL WHICH IS SHOWING CONVECTION DEVELOPING LATE SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FOR MID WEEK...ALTHOUGH SOME CONCERN ON HOW FAR SOUTH THESE FRONTS WILL MAKE IT. ONLY MINOR CHANGES MADE TO MAX/MIN TEMPERATURES...CLOUDS AND PRECIPITATION CHANCES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && EB WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 23, 8:45 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 845 PM CDT SAT JUL 23 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 845 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT OVER MOST OF NORTH CENTRAL AND NORTHEAST WISCONSIN. A WARM FRONT WILL LIFT NORTH INTO SOUTHERN WISCONSIN TONIGHT...FOLLOWED BY A TROUGH OF LOW PRESSURE APPROACHING FROM THE NORTHERN PLAINS. WARM...MOIST... UNSTABLE AIR WILL MOVE INTO THE STATE AS THE WARM FRONT LIFTS NORTHWARD. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HOT AND HUMID AIR MASS WILL SPREAD INTO WISCONSIN ON SUNDAY. THE COMBINATION OF AFTERNOON TEMPERATURES CLIMBING INTO THE 90 TO 95 RANGE...AND DEWPOINTS NEAR 70...WILL RESULT IN HEAT INDICES APPROACHING 100 DEGREES OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN BY SUNDAY AFTERNOON. THERE IS A CHANCE OF MORE THUNDERSTORMS LATE SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-564-241100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 845 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT WARM...MOIST...AND UNSTABLE AIR WILL CONTINUE TO MOVE INTO THE STATE AS A WARM FRONT LIFTS NORTH OUT OF ILLINOIS. THUNDERSTORMS WITH STRONG WINDS ARE POSSIBLE LATE TONIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED BY SUNDAY MORNING WITH INCREASING SOUTH WINDS AND WAVES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF MORE THUNDERSTORMS LATE SUNDAY NIGHT INTO TUESDAY. TE WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:24 AM CDT | Severe Thunderstorm Warning | GRB | Door | 40 min |
| Jul 24, 1:43 AM CDT | Special Marine Warning | GRB | 2 hr | |
| Jul 24, 4:09 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 42 min |
| Jul 24, 4:38 AM CDT | Special Marine Warning | GRB | 97 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.